"Based on additional information obtained during interviews of close contacts to the second healthcare worker from Texas Presbyterian Hospital who tested positive for Ebola, the Centers for Disease Control and Prevention (CDC) is expanding its "...
Diarrhea is a common problem caused by antibiotics which usually ends when the antibiotic is discontinued. Sometimes after starting treatment with antibiotics, patients can develop watery and bloody stools (with or without stomach cramps and fever) even as late as two months after having taken the last dose of the antibiotic. If this occurs, patients should contact their physician as soon as possible. Patients should be counseled that antibacterial drugs including Bicillin C-R should only be used to treat bacterial infections. They do not treat viral infections (e.g., the common cold). When Bicillin C-R is prescribed to treat a bacterial infection, patients should be told that although it is common to feel better early in the course of therapy, the medication should be taken exactly as directed. Skipping doses or not completing the full course of therapy may (1) decrease the effectiveness of the immediate treatment and (2) increase the likelihood that bacteria will develop resistance and will not be treatable by Bicillin C-R or other antibacterial drugs in the future.
Last reviewed on RxList: 1/5/2010
This monograph has been modified to include the generic and brand name in many instances.
Additional Bicillin CR Information
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Find out what women really need.